Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Jan 4, 2008, 12:09 PM PST for Santa Cruz County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2008, 12:09 PM PST (20:09 UTC)
- Expired
- Jan 4, 2008, 4:15 PM PST
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 15 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 12:44 PM PST | HEAVY RAIN 7 | N Scotts Valley, CA | 12 HOUR RAINFALL. MANY TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KMTR 042013
FFWMTR
CAC087-050015-
/O.NEW.KMTR.FF.W.0001.080104T2009Z-080105T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1209 PM PST FRI JAN 4 2008
THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SANTA CRUZ COUNTY IN WESTERN CALIFORNIA...
THIS INCLUDES THE CITIES OF...WATSONVILLE...SANTA CRUZ...
* UNTIL 415 PM PST
* AT 1205 PM PST...AUTOMATED RAINGAGES AND RADAR DATA INDICATED VERY
HEAVY RAINFALL ACROSS MOST OF SANTA CRUZ COUNTY. RAINFALL RATES OF
A HALF INCH TO ONE INCH PER HOUR ARE COMMON. AS THE STRONG FRONT
MOVES TROUGH THE REGION THIS AFTERNOON EXPECT WIDESPREAD FLASH
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTS
VALLEY...FELTON...BOULDER CREEK AND BEN LOMOND.
RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AS
WELL AS ROADWAYS...UNDERPASSES AND OTHER LOW LYING SPOTS. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING HAS BEEN REPORTED OR IS
IMMINENT. IF YOU ARE IN THE WARNING AREA TAKE NECESSARY PRECAUTIONS
IMMEDIATELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3720 12215 3727 12213 3716 12199 3705 12174
3690 12158 3691 12172 3686 12180 3697 12192
3692 12207 3698 12219 3709 12228 3718 12230
TIME...MOT...LOC 2009Z 180DEG 0KT 3700 12207
$$
WJKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 9:30 AM PST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 4, 9:30 AM PST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
930 AM PST FRI JAN 4 2008
.DISCUSSION...A WALLOP OF A STORM CONTINUES TO BARREL ITS WAY THROUGH
THE BAY AREA EARLY THIS MORNING.
SOME RATHER IMPRESSIVE RAINFALL RATES COMBINED WITH HURRICANE FORCE
GUSTS CONTINUE TO BATTER THE NORTHERN AND CENTRAL CALIFORNIA COAST. A
QUICK SAMPLING OF AREA OBSERVATIONS...24 HR RAINFALL...HAWKEYE RAWS
5.42 INCHES...BEN LOMOND 4.75 INCHES...ELSEWHERE 0.5 TO 2.0 INCHES
WERE COMMON N OF MONTEREY. AS OF 8 AM WINDS GUSTS TO ALMOST 90 MPH
HAVE BEEN REALIZED...LOS GATOS 89 MPH...ROSE PEAK 75 MPH...BIG ROCK
RAWS 83 MPH.(SEE SFOLSRMTR FOR MORE INFO)
THE STATS ABOVE ARE IN RESPONSE TO A VIGOROUS STORM THAT HAS A 200KT
PLUS JET STREAM ASSOCIATED WITH IT. THE LEFT EXIT REGION OF THIS
JET IS JUXTAPOSED WITH THE SFC COLD FRONT RESULTING IN ENHANCED
LIFT OVER MUCH OF THE REGION. THIS CAN ALSO BE SEEN BY LOOKING AT THE
NICE AREA OF 700MB FRONTOGENESIS...INCREASED 700MB OMEGA AND COOLING
CLOUD TOPS JUST OFF THE SF COAST. IN ADDITION TO THE LIFT...AMPLE
MOISTURE CONTINUES TO STREAM IN FROM THE SOUTHWEST. 850MB MOISTURE
TRANSPORT IS MAXIMIZED OVER SF AND SATELLITE PWAT VALUES ARE STILL
IN EXCESS OF ONE INCH. NO SURPRISE THAT THE KMUX AND KPIX ARE BOTH
LIT UP WITH MODERATE RAIN. THERE HAS EVEN BEEN A FEW REPORTS OF
LIGHTNING ACROSS THE AREA. ALL IN ALL...HOURLY RAINFALL RATES
CONTINUE TO REMAIN HIGH WITH A FEW REPORTS OF MINOR URBAN FLOODING
WITH A FEW SMALL STREAMS OVER THEIR BANKS.
FOR THE REST OF THE DAY...THE COLD FRONT WILL CONTINUE TO MOVE S
AND E(ALREADY NOSING INTO NORTHERN SONOMA). AS THIS HAPPENS...THE
MAIN RAINFALL WILL SHIFT S AND E WITH WINDS GRADUALLY DIMINISHING.
THIS WILL BE A GRADUAL TRANSITION AS THE STRONG JET CONTINUES TO
DIG OFFSHORE. CONVECTION WILL STILL BE A CONCERN FOR LATER THIS
AFTERNOON AS THE ACTUAL COLD FRONT COMES ON SHORE. GUIDANCE CONT TO
SHOW DECENT SFC CAPE WITH GOOD LOW LEVEL SHEAR. RECENT VIS SATELLITE
PICS DOES SHOW CONVECTIVE TYPE CLOUDS JUST BEHIND THE FRONT. AFTER
THE FROPA...MORE SCATTERED TYPE PRECIP WILL PERSIST THROUGH THE DAY.
THE REST OF THE FORECAST LOOKS GOOD WITH CONTINUED SHOWERS AND
POSSIBLE THUNDERSTORMS INTO THE WEEKEND.
&&
.AVIATION...STRONG SOUTHEASTERLY WINDS WILL CONTINUE THIS MORNING IN
ADVANCE OF A FRONT MOVING THROUGH CENTRAL CALIFORNIA. WIND GUSTS TO
60 KTS ARE POSSIBLE THROUGH 21Z AT ALL TERMINALS EXCEPT KSTS WHERE
THE FRONT IS CURRENTLY GOING THROUGH. AIRPORT WEATHER WARNING HAS
ALSO BEEN ISSUED FOR SFO DUE TO WIND ALONG WITH POTENTIAL FOR
LIGHTNING. BEHIND THE FRONTAL PASSAGE...WIND DIRECTION WILL FLIP TO
THE SOUTHWEST WITH SLIGHTLY REDUCED SPEEDS AND RAIN CHANGING OVER TO
SHOWERS. SEE UPDATED TAFS FOR LATEST TIMING ON THE FRONTAL PASSAGE.
CIGS WILL REMAIN GENERALLY BETWEEN 2 AND 4 KFT FOR THE REMAINDER OF
THE DAY WITH VIS DOWN TO 1SM DURING THE HEAVIEST RAINFALL THIS
MORNING.
&&
.MARINE...COLD FRONT HAS NOW MOVED THROUGH THE NORTHERN WATERS AND
JUST ABOUT TO PASS THROUGH SF BAY. STORM WARNINGS TO REMAIN UP
THROUGH 3 PM WITH WIND GUSTS IN EXCESS OF 47 KNOTS AT MANY
LOCATIONS. GOLDEN GATE BRIDGE WIND GUST TO 61 KNOTS AND 68 KNOTS AT
ANGEL ISLAND. WINDS WILL GRADUALLY EASE BEHIND THE FRONT LATER THIS
AFTERNOON AND EVENING. STILL A LOT OF WIND FOR THE SOUTHERN WATERS
AND MONTEREY BAY AS THE FRONT MOVES THROUGH THIS AFTERNOON.
PLAN FOR THIS AFTERNOON WILL BE TO LOWER THE STORM WARNINGS TO
GALES OR POSSIBLY SMALL CRAFT DEPENDING ON HOW STRONG THE WEST WINDS
ARE BEHIND THE FRONT. NEXT CONCERN WILL BE BUILDING SEAS OVERNIGHT
INTO SATURDAY. BIG WNW SWELL IN EXCESS OF 20 FEET TO POUND THE
COASTAL WATERS. HIGH SURF WARNINGS ARE ALREADY UP...NOT SO MUCH FOR
NOW BUT BEHIND THE FRONT WHEN ONSHORE WINDS AND SWELL BECOME
ALIGNED.
REGARDING THE COASTAL FLOOD WATCH. WILL CONTINUE TO LEAVE AS IS. THE
MAIN CONCERN WOULD BE TOMORROW MORNINGS HIGH TIDE...AROUND 6 FEET
DURING THE MID MORNING HOURS. WHEN ONSHORE WINDS...BUILDING SWELLS
AND TIDES ALL COME TOGETHER ALONG WITH DECENT RUN-OFF FROM THE DELTA
AND OTHER ESTUARIES INTO THE OCEAN. EBB TIDES ARE NEGATIVE SO ONLY
CONCERN IS DURING HIGH TIDAL CYCLES.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDY...STORM WARNING ALL WATERS.
...HIGH WIND WARNING ENTIRE SAN FRANCISCO AND MONTEREY
BAY AREAS.
...HIGH SURF WARNING FROM SONOMA COUNTY THRU MONTEREY COUNTY
TIL 10 AM SUNDAY MORNING.
...FLASH FLOOD WATCH ENTIRE SAN FRANCISCO AND MONTEREY
BAY AREAS.
...URBAN AND SMALL STREAM FLOOD ADVISORY THRU THE AFTERNOON
FOR SONOMA...MARIN...AND NAPA COUNTIES.
...URBAN AND SMALL STREAM FLOOD ADVISORY THRU 10 PM FOR
SAN FRANCISCO...SAN MATEO...ALAMEDA...CONTRA COSTA...
SANTA CLARA...SANTA CRUZ...MONTEREY AND SAN BENITO
COUNTIES.
...COASTAL FLOOD WATCH FROM SONOMA COUNTY THRU MONTEREY
COUNTY TIL 10 AM SUNDAY MORNING.
&&
PUBLIC FORECAST: MEHLE
AVIATION: BELL
MARINE: R WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 4, 6:37 AM PST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 637 AM PST FRI JAN 4 2008 CAZ506>508-510>513-516>518-051445- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 637 AM PST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA. .DAY ONE...FRIDAY A STRONG WEATHER SYSTEM IS IMPACTING THE CENTRAL CALIFORNIA COAST TODAY BRINGING NUMEROUS THREATS TO THE AREA. THESE THREATS INCLUDE HIGH WIND ALONG WITH HEAVY RAIN WHICH MAY RESULT IN URBAN AND COASTAL FLOODING. THE FOLLOWING WATCHES AND WARNINGS HAVE BEEN POSTED. A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE HIGH WIND WARNING...NPWMTR. A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT THROUGH SUNDAY MORNING. FOR ADDITIONAL INFORMATION ON THESE ITEMS PLEASE REFER TO THE COASTAL HAZARDS MESSAGE...CFWMTR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. FOR ADDITIONAL DETAILS PLEASE REFER TO THE FLASH FLOOD WATCH MESSAGE...FFAMTR. AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT THROUGH 1000 PM TONIGHT. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE FLOOD STATEMENT PRODUCT...FLSMTR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL WEAK STORM SYSTEMS WILL PASS OVER THE AREA BRINGING MUCH NEEDED RAIN. ADDITIONALLY HIGH SURF WILL RESULT IN DANGEROUS CONDITIONS ALONG THE COAST ALONG WITH COASTAL FLOODING. THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT. A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT THROUGH SUNDAY MORNING. FOR ADDITIONAL INFORMATION ON THESE ITEMS PLEASE REFER TO THE COASTAL HAZARDS MESSAGE. .SPOTTER INFORMATION STATEMENT... CAZ006-509-514-515-051445- SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 637 AM PST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA. .DAY ONE...FRIDAY A STRONG WEATHER SYSTEM IS IMPACTING THE CENTRAL CALIFORNIA COAST TODAY BRINGING NUMEROUS THREATS TO THE AREA. THESE THREATS INCLUDE HIGH WIND ALONG WITH HEAVY RAIN WHICH MAY RESULT IN URBAN AND COASTAL FLOODING. THE FOLLOWING WATCHES AND WARNINGS HAVE BEEN POSTED. A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE HIGH WIND WARNING...NPWMTR. A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT THROUGH SUNDAY MORNING. FOR ADDITIONAL INFORMATION ON THESE ITEMS PLEASE REFER TO THE COASTAL HAZARDS MESSAGE...CFWMTR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. FOR ADDITIONAL DETAILS PLEASE REFER TO THE FLASH FLOOD WATCH MESSAGE...FFAMTR. AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT THROUGH 1000 PM TONIGHT. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE FLOOD STATEMENT PRODUCT...FLSMTR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL WEAK STORM SYSTEMS WILL PASS OVER THE AREA BRINGING MUCH NEEDED RAIN. ADDITIONALLY HIGH SURF WILL RESULT IN DANGEROUS CONDITIONS ALONG THE COAST ALONG WITH COASTAL FLOODING. THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT. A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT THROUGH SUNDAY MORNING. FOR ADDITIONAL INFORMATION ON THESE ITEMS PLEASE REFER TO THE COASTAL HAZARDS MESSAGE. .SPOTTER INFORMATION STATEMENT... CAZ505-PZZ530-535-540-545-560-565-570-575-051445- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- MONTEREY BAY-POINT ARENA TO POINT REYES TO 20 NM- POINT REYES TO PIGEON POINT TO 20 NM- PIGEON POINT TO POINT PINOS TO 20 NM- POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM- WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM- 637 AM PST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND PACIFIC COASTAL WATERS. .DAY ONE...FRIDAY A STORM WARNING IS IN EFFECT THROUGH 300 PM THIS EVENING. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE COASTAL WATERS FORECAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEAS WILL REMAIN HIGH OVER THE NEXT SEVERAL DAYS AS LOW PRESSURE REMAINS IN THE GULF OF ALASKA. SEVERAL WEAK STORM SYSTEMS WILL PASS OVER THE AREA BRINGING MUCH NEEDED RAIN. ADDITIONALLY HIGH SURF WILL RESULT IN DANGEROUS CONDITIONS ALONG THE COAST ALONG WITH COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... LARRY
In the hours before
Local storm report, Jan 4, 7:03 AM PST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
703 AM PST FRI JAN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM HIGH SUST WINDS 1 WSW EL GRANADA 37.50N 122.48W
01/04/2008 M46.00 MPH SAN MATEO CA OTHER FEDERAL
GUSTING TO 69 MPH.
0648 AM NON-TSTM WND GST 3 SE LOS GATOS 37.20N 121.92W
01/04/2008 M77.00 MPH SANTA CLARA CA MESONET
MEASURED AT LOS GATOS RAWS. ELEVATION 1800 FEET.
0655 AM NON-TSTM WND GST 1 N LAGUNITAS-FOREST KN 38.03N 122.69W
01/04/2008 M58.00 MPH MARIN CA OFFICIAL NWS OBS
MEASURED AT BARNABY RAWS. EVELATION 800 FEET.
0700 AM NON-TSTM WND GST 13 SW BOLINAS 37.76N 122.83W
01/04/2008 M58.00 MPH PZZ545 CA BUOY
&&
STEVE ANDERSONLocal storm report, Jan 4, 8:08 AM PST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
808 AM PST FRI JAN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HIGH SUST WINDS 1 E SAN BRUNO 37.62N 122.41W
01/04/2008 M48.00 MPH SAN MATEO CA ASOS
MEASURED AT SAN FRANCISCO AIRPORT. WIND GUSTING TO 66
MPH.
0807 AM NON-TSTM WND GST 1 E SAN FRANCISCO 37.77N 122.41W
01/04/2008 M46.00 MPH SAN FRANCISCO CA OFFICIAL NWS OBS
MEASURED AT THE GOLDEN GATE BRIDGE MID-SPAN.
&&
STEVE ANDERSONLocal storm report, Jan 4, 9:00 AM PST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
900 AM PST FRI JAN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM NON-TSTM WND GST 2 SW SAN RAFAEL 37.96N 122.53W
01/04/2008 M52.00 MPH MARIN CA TRAINED SPOTTER
0833 AM NON-TSTM WND GST 1 N LUCAS VALLEY-MARINW 38.05N 122.57W
01/04/2008 M83.00 MPH MARIN CA MESONET
MEASURED AT BIG ROCK RAWS.ELEVATION 1500 FEET.
0833 AM NON-TSTM WND GST 18 WSW BODEGA BAY 38.23N 123.33W
01/04/2008 M53.00 MPH PZZ540 CA BUOY
&&
STEVE ANDERSONLocal storm report, Jan 4, 9:59 AM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
959 AM PST FRI JAN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HIGH SUST WINDS 3 NW TIBURON 37.92N 122.50W
01/04/2008 M58.00 MPH MARIN CA OFFICIAL NWS OBS
MEASURED ON ANGEL ISLAND. WINDS GUSTING TO 78 MPH.
0919 AM HIGH SUST WINDS 1 N SAN FRANCISCO 37.78N 122.43W
01/04/2008 M52.00 MPH SAN FRANCISCO CA OFFICIAL NWS OBS
MEASURED ON GOLDEN GATE BRIDGE MID-SPAN. WINDS GUSTING TO
70 MPH.
0941 AM HIGH SUST WINDS 5 E CLAYTON 37.94N 121.84W
01/04/2008 M71.00 MPH CONTRA COSTA CA MESONET
MEASURED ON KREGOR PEAK. ELEVATION 1900 FEET. WINDS
GUSTING TO 107 MPH.
&&
STEVE ANDERSONThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:56 PM PST | Flash Flood Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 23 hr |
| Jan 4, 4:17 AM PST | High Surf Warning | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 46 hr |
| Jan 4, 12:22 PM PST | Flash Flood Warning | MTR | Monterey | 4 hr |
| Jan 4, 12:25 PM PST | Coastal Flood Warning | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 24 hr |
| Jan 4, 2:31 PM PST | Wind Advisory | MTR | San Mateo, Santa Clara, Santa Cruz | 6 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.